MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231821
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(6).Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via email that the 8x30 milagro advance screw broke when screwed into the channel.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Upon visual inspection the part appear to be sheared and incomplete.The complaint is confirmed.A possible root cause for the screw to be sheared could possibly be attributed to excessive force applied while inserting the screw.Given the information provided in the description of the event, a definite root cause could not be established.A manufacturing record evaluation was performed for the finished device 231821 lot 2l06390, and no non-conformances were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
Additional information provided by the affiliate reported the event occurred during an acl reconstruction and no patient consequences were observed, the affiliate stated the procedure was completed with another readily available milagro screw.It was also reported the initial screw broke into 2 pieces but only half was removed.The other half stayed in the patient, fixed to the cruciate.The affiliate reported the doctor was not off axis, the patient had good bone quality, and the same bone hole was utilized to complete the procedure.It was also reported surgical intervention is not planned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MILAGRO ADVANCE SCREW 8X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8723260
Report Number1221934-2019-57394
Device Sequence Number13885467
Product Code HWC
UDI-Device Identifier10886705022267
UDI-Public10886705022267
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number231821
Device Lot Number2L06390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Initial Date Received by Manufacturer 05/27/2019
Supplement Date Received by Manufacturer06/27/2019
08/14/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/24/2019
08/15/2019
Patient Sequence Number1